Alert archive / Texas / Tornado Warnings in 2023

Tornado Warning 36, NWS Fort Worth, TX

April 26, 2023Limestone County, Texas

NWS Fort Worth, TX issued this tornado warning at Apr 26, 2023, 7:07 PM CDT for Limestone County, Texas. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 26, 2023, 7:07 PM CDT (00:07 UTC)
Expired
Apr 26, 2023, 7:45 PM CDT
In force
38 min
Issued by
NWS Fort Worth, TX
Area
Storm-based polygon
Tornado
Radar indicated
Hail
2.0 in

County Limestone County, TX

The radar

The Ft Hood radar (KGRK), 119 km from the middle of the area, began a volume at 00:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 26, 2:51 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 0.1 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2023-04-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 35 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2023-04-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 149 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
35 J/kg
Mixed-layer CIN
-205 J/kg
Mixed-layer LCL
534 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
149 m²/s²
0-3 km storm-relative helicity
160 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.9

Open this sounding in Storm Lab

The text

As transmitted.

299 
WFUS54 KFWD 270007
TORFWD
TXC293-270045-
/O.NEW.KFWD.TO.W.0036.230427T0007Z-230427T0045Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Fort Worth TX
707 PM CDT Wed Apr 26 2023

The National Weather Service in Fort Worth has issued a

* Tornado Warning for...
  Limestone County in central Texas...

* Until 745 PM CDT.
    
* At 706 PM CDT, a severe thunderstorm capable of producing a tornado
  was located near Groesbeck, moving east at 25 mph.

  HAZARD...Tornado and hail up to two inches in diameter.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* This dangerous storm will be near...
  Groesbeck around 715 PM CDT.
  Fort Parker State Park around 720 PM CDT.
  Lake Limestone around 745 PM CDT.

At 702 PM CDT, golfball hail was reported 4 miles west of Groesbeck.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to an interior room on the lowest floor of a
sturdy building. Avoid windows. If you are outdoors, in a mobile
home, or in a vehicle, move to the closest substantial shelter and
protect yourself from flying debris.

&&

LAT...LON 3138 9632 3136 9632 3131 9641 3131 9666
      3153 9681 3163 9669 3170 9643 3141 9624
TIME...MOT...LOC 0006Z 271DEG 20KT 3149 9662 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...2.00 IN

$$

25
2 follow-up statements
579 
WWUS54 KFWD 270031
SVSFWD

Severe Weather Statement
National Weather Service Fort Worth TX
731 PM CDT Wed Apr 26 2023

TXC293-270045-
/O.CON.KFWD.TO.W.0036.000000T0000Z-230427T0045Z/
Limestone TX-
731 PM CDT Wed Apr 26 2023

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 745 PM CDT FOR CENTRAL
LIMESTONE COUNTY...
    
At 730 PM CDT, a severe thunderstorm capable of producing a tornado
was located over Lake Limestone, or 12 miles southeast of Groesbeck,
moving east at 30 mph.

HAZARD...Tornado and golf ball size hail.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This tornadic thunderstorm will remain over mainly rural areas near 
Lake Limestone.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Heavy rainfall may hide this tornado. Do not wait to see or hear the
tornado. TAKE COVER NOW!

&&

LAT...LON 3138 9632 3136 9632 3131 9641 3131 9666
      3145 9675 3160 9659 3162 9638 3141 9624
TIME...MOT...LOC 0030Z 277DEG 25KT 3141 9636 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.75 IN

$$

25
905 
WWUS54 KFWD 270046
SVSFWD

Severe Weather Statement
National Weather Service Fort Worth TX
746 PM CDT Wed Apr 26 2023

TXC293-270055-
/O.EXP.KFWD.TO.W.0036.000000T0000Z-230427T0045Z/
Limestone TX-
746 PM CDT Wed Apr 26 2023

...THE TORNADO WARNING FOR CENTRAL LIMESTONE COUNTY HAS EXPIRED...
    
The thunderstorm that prompted the warning is no longer tornadic. 
Therefore, the warning has been allowed to expire.

A Tornado Watch remains in effect until 1000 PM CDT.

LAT...LON 3138 9632 3136 9632 3131 9641 3131 9666
      3145 9675 3160 9659 3162 9638 3141 9624
TIME...MOT...LOC 0045Z 271DEG 20KT 3141 9628 

$$

25

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this tornado warning went out at Apr 26, 6:44 PM CDT, 23 minutes earlier.

Area forecast discussion, Apr 26, 6:44 PM CDT, 23 minutes before
Area Forecast Discussion
National Weather Service Fort Worth TX
644 PM CDT Wed Apr 26 2023

...New Aviation, Short Term...

.SHORT TERM... /NEW/
Update:

Severe storms are ongoing across Central Texas. Giant hail,
tornadoes and damaging wind gusts will remain a threat through the
rest of the evening and early the early night.

The main change from the previous discussion was to shift the threat
for severe weather south of the immediate I-20 corridor. Although
there are a few isolated storms north of I-20, the main threat
would be small hail and lightning.

For Central Texas, the threat for giant hail will continue
shifting eastward as the storms gradually grow upscale. As the
storms congeal into a complex of storms, expect the threat to
transition into a damaging wind and wind-blown large hail.
Embedded tornadoes will also be possible within any bowing
segments of the line.

The threat for severe weather will shift east and southeast of our
region tonight as a cold front pushes through the region.

An elevated storm or two cannot be ruled out tomorrow as the
parent mid-level shortwave moves overhead. Steep mid-level lapse
rates may lead to a few instances of small hail, but the overall
severe weather potential tomorrow will remain low.

Hernandez

Previous Discussion:
/Severe Weather Today/

An episode of significant severe weather will materialize this
afternoon. North and Central Texas residents should be prepared
for large hail, damaging winds and a few tornadoes. In addition,
there will be a heightened flash flooding threat late this
afternoon across eastern portions of Central Texas and East Texas.

A cluster of elevated sub-severe storms continues moving eastward
across North Texas, leading to a continued threat for hail and
gusty winds along and north of the warm front. The warm front
generally resides along the I-20 corridor, evident by the
southerly component of the winds south of the front and
easterly/northeasterly winds north of the front. Although the
front is generally along the I-20 corridor, much of the region
continues to experience a fairly good amount of SBCIN in the wake
of earlier showers and storms as well as the dense cloud cover in
place.

As we approach the afternoon, the initial area to watch for rapid
thunderstorm development will be along/south of I20 and west of
US-281. Visible imagery is depicting partial clearing is ongoing
with temperatures approaching 80s degrees. With afternoon heating
and MLCAPE expected to exceed 2500 J/Kg, any thunderstorm that
develops will be capable of producing large hail that may approach
or exceed baseball size. Given that the storms south of the warm
front are likely to be surface based, not only will there be a
significant hail threat, but the tornado threat will also increase
as the storms move eastward. Surface southeasterly winds veering
with height will result in classic right-turning hodographs, with
a strong tornado or two not out of the question this
afternoon/early evening.

Additional convective development is expected along the true
front as it moves southward late this afternoon. Initial
thunderstorm development will likely be supercellular with a large
to very large hail threat continuing. Tornadoes and damaging
winds will continue to pose a threat south of the I-20 corridor,
generally across southern portions of North Texas and into Central
Texas.

As the supercells move eastward, the expectation is for upscale
growth into a complex of thunderstorms. There will be a
transition to mainly a damaging wind threat along with wind-driven
large hail. Sufficient 0-3km shear will be in place to mention
the potential for quick tornadoes along any north/south oriented
segment of the line of storms. As if that wasn't enough,
torrential rainfall may lead to flash flooding, especially across
eastern portions of Central Texas and East Texas. Antecedent
conditions will lead to rapid runoff of any precipitation, and
with latest HREF PMM depicting isolated areas of 5" of rain, it's
important to remain vigilant of flooded areas this evening and
tonight. If you come up on any flooded roads, TURN AROUND DON'T
DROWN!

The bulk of the convection should be exiting our region by around
midnight. In doing so, the threat for severe weather will shift
away from the entire region. A few elevated storms cannot be ruled
out as far North as North Texas around/after midnight. Although
some small hail cannot be ruled out, the overall severe weather
threat will remain low.

Dry and cooler air will filter in tomorrow, keeping temperatures
in the upper 60s to mid 70s throughout the region. Winds will be
out of the northwest generally between 20-25. Thursday night will
be fairly cool across the region with upper 40s to lower 50s
expected.

Hernandez

&&

.LONG TERM... /Issued 221 PM CDT Wed Apr 26 2023/
/Friday Onward/

After today's weather maker and tomorrow's brief reprieve,
another threat for strong to severe storms will present itself on
Friday. A potent shortwave trough will be digging southeastward
through the day on Friday, leading to rapid northward mass
response. Enough moisture should be in place for thunderstorms to
develop along the leading edge of a rapidly moving cold front
through the afternoon. At this time, the main threat Friday
afternoon appears to be large hail and damaging winds.

Given the parent mid-level low will lag behind the main surface
feature, a few additional showers and storms will be early
Saturday morning. The overall severe weather threat will remain
low given a lack of appreciable instability/shear.

Saturday will remain fairly cool with highs in the 60s areawide
and northerly winds throughout much of the day.

A warm-up trend will commence on Sunday as mid-level ridging
moves overhead. Temperatures as we start the new work-week will
range from the mid 70s/80s to widespread mid 80s by Wednesday.
Southerly winds will persist each day, generally between 15-20 mph
with no precipitation expected through at least the latter half
of next week.

Hernandez

&&

.AVIATION... /NEW/
/00Z TAFs/

Concerns...Destructive storms are ongoing across Central Texas.
Storms will continue to impact KACT through the next few hours.

The main area of convection has moved away from North Texas TAF
sites, but a few lingering rain showers will be possible through
around 02Z in North Texas. Across Central Texas, KACT remains
under another threat for severe weather at around 7:30 pm before
the threat moves off to the east.

MVFR continues to impact the region, with IFR expected to develop
closer to midnight areawide. The IFR will persist through much of
the night before gradually lifting around sunrise. By noon
tomorrow, VFR is expected as northerly winds persist. Winds
tomorrow will be out of the north/northwest generally between
10-15 knots.

Hernandez

&&

.PRELIMINARY POINT TEMPS/POPS...
Dallas-Ft. Worth    57  70  52  81  55 /  70   5   0  40  70
Waco                58  72  51  81  55 /  90   5   0  30  70
Paris               57  68  48  76  56 /  80  30   5  20  70
Denton              54  68  47  79  51 /  70   5   0  40  70
McKinney            56  68  49  78  54 /  80  10   0  30  70
Dallas              59  70  52  80  55 /  80   5   0  40  70
Terrell             59  70  50  79  56 /  90  20   0  30  70
Corsicana           60  72  52  81  58 / 100  20   0  30  70
Temple              57  75  52  84  55 /  80   5   0  30  70
Mineral Wells       53  71  50  83  51 /  50   0   0  40  60

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
None.
&&
Hazardous weather outlook, Apr 26, 2:18 PM CDT, 4 hours 49 minutes before
Hazardous Weather Outlook
National Weather Service Fort Worth TX
218 PM CDT Wed Apr 26 2023

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-271145-
Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin-
Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas-
Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell-
Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro-
Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone-
Leon-Milam-Robertson-
218 PM CDT Wed Apr 26 2023

This Hazardous Weather Outlook is for North and Central Texas.

.DAY ONE...This Afternoon and Tonight.

Storms will continue across North and Central Texas today. The
greatest severe weather threat has shifted south of the I-20
corridor but a few severe storms cannot be ruled out along/north of
I-20. Large hail will be the most widespread threat with damaging
winds and tornadoes possible south of I-20.

Additionally, locally heavy rainfall may result in flash flooding,
especially across eastern Central Texas and East Texas.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

An isolated storm or two will be possible Thursday morning across
eastern portions of North and Central Texas. Cannot rule out small
hail with the strongest storms.

Another cold front arrives late Friday with scattered thunderstorms
possible along and ahead of the front. Some severe weather will be
possible, mainly across Central Texas with hail and damaging winds as
the main threats.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is expected on Wednesday.

In the hours before

Local storm report, Apr 26, 6:16 PM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
616 PM CDT WED APR 26 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0611 PM     HAIL             1 N WALNUT SPRINGS      32.07N 97.75W
04/26/2023  E1.00 INCH       BOSQUE             TX   TRAINED SPOTTER

            TRAINED SPOTTER REPORTS LARGE AMOUNTS OF
            QUARTER-SIZED HAIL JUST NORTH OF WALNUT
            SPRINGS.

&&

ML
Local storm report, Apr 26, 6:22 PM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
622 PM CDT WED APR 26 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0617 PM     HAIL             2 S BELLMEAD            31.57N 97.09W
04/26/2023  M4.50 INCH       MCLENNAN           TX   TRAINED SPOTTER

            4.5 INCH DIAMETER HAIL 2 MILES EAST OF WACO.

&&

MB
Local storm report, Apr 26, 6:25 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
625 PM CDT WED APR 26 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0622 PM     HAIL             1 SW HALLSBURG          31.54N 96.95W
04/26/2023  E2.75 INCH       MCLENNAN           TX   TRAINED SPOTTER

            TRAINED SPOTTER REPORTS BASEBALL-SIZED HAIL
            IN HALLSBURG.

&&

ML
Local storm report, Apr 26, 6:30 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
630 PM CDT WED APR 26 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0614 PM     HAIL             WALNUT SPRINGS          32.06N 97.75W
04/26/2023  M2.75 INCH       BOSQUE             TX   BROADCAST MEDIA

            BASEBALL-SIZED HAIL MEASURED IN WALNUT
            SPRINGS.

&&

ML
Local storm report, Apr 26, 6:53 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
653 PM CDT WED APR 26 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0644 PM     HAIL             MART                    31.54N 96.82W
04/26/2023  E1.50 INCH       MCLENNAN           TX   AMATEUR RADIO

            HAM RADIO REPORT OF PING PONG BALL-SIZED
            HAIL IN MART.

&&

ML
Local storm report, Apr 26, 7:05 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
705 PM CDT WED APR 26 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0702 PM     HAIL             4 W GROESBECK           31.53N 96.59W
04/26/2023  E1.75 INCH       LIMESTONE          TX   EMERGENCY MNGR

            GOLF BALL SIZED HAIL ON HIGHWAY 164 NEAR
            GROESBECK.

&&

MB

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 26, 7:06 PM CDTSevere Thunderstorm Warning Considerable damage threatFWDCoryell, Lampasas54 min
Apr 26, 7:20 PM CDTAreal Flood AdvisoryFWDHill, Limestone, McLennan3 hr
Apr 26, 7:36 PM CDTSevere Thunderstorm WarningFWDFreestone, Leon, Limestone54 min
Apr 26, 7:41 PM CDTAreal Flood AdvisoryFWDBell, Falls, Limestone3 hr
Apr 26, 7:47 PM CDTAreal Flood AdvisoryFWDLimestone3 hr
Apr 26, 7:57 PM CDTSevere Thunderstorm Warning Destructive damage threatFWDBell, Coryell63 min
Apr 26, 8:02 PM CDTFlash Flood WarningFWDFalls, Limestone, McLennan3 hr
Apr 26, 8:07 PM CDTRiver Flood WarningFWDLimestone19 hr
Apr 26, 8:08 PM CDTRiver Flood WarningFWDDallas29 hr
Apr 26, 8:08 PM CDTRiver Flood WarningFWDHenderson, Navarro62 hr
Apr 26, 8:19 PM CDTSpecial Weather StatementFWDDallas26 min
Apr 26, 8:30 PM CDTSevere Thunderstorm WarningFWDLeon60 min
Apr 26, 8:39 PM CDTSevere Thunderstorm Warning Considerable damage threatFWDFalls, Limestone, Robertson66 min
Apr 26, 8:40 PM CDTSpecial Weather StatementFWDDallas35 min
Apr 26, 8:45 PM CDTSevere Thunderstorm Warning Considerable damage threatFWDBell, Falls, Milam60 min
Apr 26, 9:01 PM CDTFlash Flood WarningFWDLeon, Robertson3 hr
Apr 26, 9:18 PM CDTFlash Flood WarningFWDBell3 hr
Apr 26, 9:35 PM CDTSpecial Weather StatementFWDHunt25 min
Apr 26, 10:03 PM CDTSpecial Weather StatementFWDFannin27 min
Apr 26, 10:40 PM CDTSpecial Weather StatementFWDLamar35 min
Apr 26, 10:48 PM CDTSevere Thunderstorm WarningFWDLamar42 min
Apr 26, 11:19 PM CDTAreal Flood AdvisoryFWDMilam3 hr
Apr 26, 11:47 PM CDTSpecial Weather StatementFWDMilam28 min

Nearby

Tornado Warnings in Texas, 2023Every tornado warning in 2023Tornadoes in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.